U.S. doctors online nowAsk doctors free
CA
A 22-year-old member asked:

after a scrape 7 days ago, & putting a plaster and betadine/iodine paint, i developed a red, blistering rash.doc gave betamethasone but its not working?

1 doctor answer1 doctor weighed in
Dr. Donald Shenenberger
Dermatology 25 years experience
Possible allergy: Betadine and other iodine-containing topical treatments can be very irritating to the skin, and in some cases can cause tissue damage. An allergic reaction to iodine is also possible. All can take time to calm down, even with a decent topical steroid. I often recommend a simple route by using plain vaseline on a superficial wound to protect while your body does what it does best to heal.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Aug 10, 2012

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.